Sunday, May 18, 2008

Stepping into the Unknown: I'm off Lithium!

Acomo Pueblo, Sky City, New Mexico, Webshots

I'm reaching a turning point with meds. I stopped my Lithium as of last night. That is through the pdoc telling me to stop, so don't think I did it on my own, after 20 years of taking it. I was sad about 'losing' the drug, believe it or not, but I see that now that he very sneakily took me out of therapeutic range, made sure my other mood stabilizers were working, and has been 'prepping' me for this since Lithium toxicity - I might as well shed the last vestiges of the The Salt.

Wow! It's gone! I do feel a lightness of person! Not to say for all the bipolars that still have to take it. I'm sure it will be back and with a vengeance. But maybe for a short time I can be free, and swell a little less, and that is such a blessing in my life. Imagine being free of something that salted you for 20 years, from before the age that I could vote - I'm pickled. And enjoying a little freedom from it.

So far, I could actually wake up early this morning and take care of the dogs so my husband could sleep in. I don't know what tomorrow brings. (I did go back to sleep for hours, with typically weird dreams). I don't know what is 'supposed' to happen behaviorally, just physically that MAYBE my fingers will stop being little Vienna sausages and I could slip my rings on and off more easily. Honestly, that is probably the best way I will know there is a difference, because I no longer believe I'm capable of actually losing weight. Well, we'll see.:)

4 comments:

MYSTI said...

This is a huge deal! I know it was hard for you to give it up, but wow not swelling up so much is huge! I am proud of you my friend, and also happy for you! A big congrats to you and hug going your way!

Woot!! Woot!!!!! Yayyyyyy

Smiling wide.

MYSTI said...

Btw I love your new page color. Makes me feel happy. :) Not sure why, Maybe because it brings a feeling of spring and summer.

Jena said...

Wow, well congratulations on being off Lithium... and as you're embarking on non-lithium land, i'm embarking on my new lithium adventure! I am brand new to lithium and barely in the therapeutic range. So far I haven't had really any side effects except today i'm noticing double vision which is highly irritating!!!

Hope you find that your health continues to improve off the lithium :)

Raine said...

good luck with that Tart and I hope the takinesia goes away.